November  2019, 12(7): 2085-2095. doi: 10.3934/dcdss.2019134

Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations

School of Mathematics and Information Science, Guangzhou University, Guangzhou 510006, China

* Corresponding author: Zhan Zhou

Received  December 2017 Revised  May 2018 Published  December 2018

We consider a 2$n$th-order nonlinear difference equation containing both many advances and retardations with $\phi_c$-Laplacian. Using the critical point theory, we obtain some new and concrete criteria for the existence and multiplicity of periodic and subharmonic solutions in the more general case of the nonlinearity.

Citation: Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134
References:
[1]

Z. AlSharawi, J. M. Cushing and S. Elaydi, Theory and Applications of Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics & Statistics, 102. Springer, Heidelberg, 2014. Google Scholar

[2]

Z. Balanov, C. Garcia-Azpeitia and W. Krawcewicz, On variational and topological methods in nonlinear difference equations, Communications on Pure and Applied Analysis, 17 (2018), 2813-2844. doi: 10.3934/cpaa.2018133. Google Scholar

[3]

X. C. Cai and J. S. Yu, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Journal of Mathematical Analysis and Applications, 329 (2007), 870-878. doi: 10.1016/j.jmaa.2006.07.022. Google Scholar

[4]

P. Chen and X. H. Tang, Existence of homoclinic orbits for 2$n$th-order nonlinear difference equations containing both many advances and retardations, Journal of Mathematical Analysis and Applications, 381 (2011), 485-505. doi: 10.1016/j.jmaa.2011.02.016. Google Scholar

[5]

L. H. Erbe, H. Xia and J. S. Yu, Global stability of a linear nonautonomous delay difference equations, Journal of Difference Equations and Applications, 1 (1995), 151-161. doi: 10.1080/10236199508808016. Google Scholar

[6]

Z. M. Guo and J. S. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science China Mathematics, 46 (2003), 506-515. doi: 10.1007/BF02884022. Google Scholar

[7]

Z. M. Guo and J. S. Yu, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society, 68 (2003), 419-430. doi: 10.1112/S0024610703004563. Google Scholar

[8]

Z. M. Guo and J. S. Yu, Applications of critical point theory to difference equations, Differences and Differential Equations, 42 (2004), 187-200. Google Scholar

[9]

J. H. Leng, Periodic and subharmonic solutions for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Indagationes Mathematicae, 27 (2016), 902-913. doi: 10.1016/j.indag.2016.05.002. Google Scholar

[10]

G. H. Lin and Z. Zhou, Homoclinic solutions of discrete $\phi$-Laplacian equations with mixed nonlinearities, Communications on Pure and Applied Analysis, 17 (2018), 1723-1747. doi: 10.3934/cpaa.2018082. Google Scholar

[11]

X. Liu, Y. B. Zhang, H. P. Shi and X. Q. Deng, Periodic and subharmonic solutions for fourth-order nonlinear difference equations, Applied Mathematics and Computation, 236 (2014), 613-620. doi: 10.1016/j.amc.2014.03.086. Google Scholar

[12]

X. H. Liu, L. H. Zhang, P. Agarwal and G. T. Wang, On some new integral inequalities of Gronwall-Bellman-Bihari type with delay for discontinuous functions and their applications, Indagationes Mathematicae, 27 (2016), 1-10. doi: 10.1016/j.indag.2015.07.001. Google Scholar

[13]

A. Mai and Z. Zhou, Discrete solitons for periodic discrete nonlinear Schrödinger equations, Applied Mathematics and Computation, 222 (2013), 34-41. doi: 10.1016/j.amc.2013.07.042. Google Scholar

[14]

H. Matsunaga, T. Hara and S. Sakata, Global attractivity for a nonlinear difference equation with variable delay, Computers and Mathematics with Applications, 41 (2001), 543-551. doi: 10.1016/S0898-1221(00)00297-2. Google Scholar

[15]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $\phi$-Laplacian: a variational approach, Nonlinear Analysis, 75 (2012), 4672-4687. doi: 10.1016/j.na.2011.11.018. Google Scholar

[16]

P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, Regional Conference Series in Mathematics, American Mathematical Society, 1986. doi: 10.1090/cbms/065. Google Scholar

[17]

H. P. Shi, Periodic and subharmonic solutions for second-order nonlinear difference equations, Journal of Applied Mathematics and Computing, 48 (2015), 157-171. doi: 10.1007/s12190-014-0796-z. Google Scholar

[18]

H. P. Shi and Y. B. Zhang, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Taiwanese Journal of Mathematics, 20 (2016), 143-160. doi: 10.11650/tjm.20.2016.5844. Google Scholar

[19]

J. S. Yu and Z. M. Guo, On boundary value problems for a discrete generalized Emden-Fowler equation, Journal of Differential Equations, 231 (2006), 18-31. doi: 10.1016/j.jde.2006.08.011. Google Scholar

[20]

Q. Q. Zhang, Boundary value problems for forth order nonlinear $p$-Laplacian difference equations, Journal of Applied Mathematics, 2014 (2014), Article ID 343129, 6 pages. doi: 10.1155/2014/343129. Google Scholar

[21]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proceedings of the American Mathematical Society, 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7. Google Scholar

[22]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Communications on Pure and Applied Analysis, 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929. Google Scholar

[23]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions, Communications on Pure and Applied Analysis, 18 (2019), 425-434. doi: 10.3934/cpaa.2019021. Google Scholar

[24]

Z. Zhou and D. F. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Science China Mathematics, 58 (2015), 781-790. doi: 10.1007/s11425-014-4883-2. Google Scholar

[25]

Z. Zhou and M. T. Su, Boundary value problems for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Applied Mathematics Letters, 41 (2015), 7-11. doi: 10.1016/j.aml.2014.10.006. Google Scholar

[26]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, Journal of Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010. Google Scholar

[27]

Z. Zhou, J. S. Yu and Y. M. Chen, Periodic solutions for a 2$n$th-order nonlinear difference equation, Science China Mathematics, 53 (2010), 41-50. doi: 10.1007/s11425-009-0167-7. Google Scholar

[28]

Z. Zhou, J. S. Yu and Y. M. Chen, Homoclinic solutions in periodic difference equations with saturable nonlinearity, Science China Mathematics, 54 (2011), 83-93. doi: 10.1007/s11425-010-4101-9. Google Scholar

show all references

References:
[1]

Z. AlSharawi, J. M. Cushing and S. Elaydi, Theory and Applications of Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics & Statistics, 102. Springer, Heidelberg, 2014. Google Scholar

[2]

Z. Balanov, C. Garcia-Azpeitia and W. Krawcewicz, On variational and topological methods in nonlinear difference equations, Communications on Pure and Applied Analysis, 17 (2018), 2813-2844. doi: 10.3934/cpaa.2018133. Google Scholar

[3]

X. C. Cai and J. S. Yu, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Journal of Mathematical Analysis and Applications, 329 (2007), 870-878. doi: 10.1016/j.jmaa.2006.07.022. Google Scholar

[4]

P. Chen and X. H. Tang, Existence of homoclinic orbits for 2$n$th-order nonlinear difference equations containing both many advances and retardations, Journal of Mathematical Analysis and Applications, 381 (2011), 485-505. doi: 10.1016/j.jmaa.2011.02.016. Google Scholar

[5]

L. H. Erbe, H. Xia and J. S. Yu, Global stability of a linear nonautonomous delay difference equations, Journal of Difference Equations and Applications, 1 (1995), 151-161. doi: 10.1080/10236199508808016. Google Scholar

[6]

Z. M. Guo and J. S. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science China Mathematics, 46 (2003), 506-515. doi: 10.1007/BF02884022. Google Scholar

[7]

Z. M. Guo and J. S. Yu, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society, 68 (2003), 419-430. doi: 10.1112/S0024610703004563. Google Scholar

[8]

Z. M. Guo and J. S. Yu, Applications of critical point theory to difference equations, Differences and Differential Equations, 42 (2004), 187-200. Google Scholar

[9]

J. H. Leng, Periodic and subharmonic solutions for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Indagationes Mathematicae, 27 (2016), 902-913. doi: 10.1016/j.indag.2016.05.002. Google Scholar

[10]

G. H. Lin and Z. Zhou, Homoclinic solutions of discrete $\phi$-Laplacian equations with mixed nonlinearities, Communications on Pure and Applied Analysis, 17 (2018), 1723-1747. doi: 10.3934/cpaa.2018082. Google Scholar

[11]

X. Liu, Y. B. Zhang, H. P. Shi and X. Q. Deng, Periodic and subharmonic solutions for fourth-order nonlinear difference equations, Applied Mathematics and Computation, 236 (2014), 613-620. doi: 10.1016/j.amc.2014.03.086. Google Scholar

[12]

X. H. Liu, L. H. Zhang, P. Agarwal and G. T. Wang, On some new integral inequalities of Gronwall-Bellman-Bihari type with delay for discontinuous functions and their applications, Indagationes Mathematicae, 27 (2016), 1-10. doi: 10.1016/j.indag.2015.07.001. Google Scholar

[13]

A. Mai and Z. Zhou, Discrete solitons for periodic discrete nonlinear Schrödinger equations, Applied Mathematics and Computation, 222 (2013), 34-41. doi: 10.1016/j.amc.2013.07.042. Google Scholar

[14]

H. Matsunaga, T. Hara and S. Sakata, Global attractivity for a nonlinear difference equation with variable delay, Computers and Mathematics with Applications, 41 (2001), 543-551. doi: 10.1016/S0898-1221(00)00297-2. Google Scholar

[15]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $\phi$-Laplacian: a variational approach, Nonlinear Analysis, 75 (2012), 4672-4687. doi: 10.1016/j.na.2011.11.018. Google Scholar

[16]

P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, Regional Conference Series in Mathematics, American Mathematical Society, 1986. doi: 10.1090/cbms/065. Google Scholar

[17]

H. P. Shi, Periodic and subharmonic solutions for second-order nonlinear difference equations, Journal of Applied Mathematics and Computing, 48 (2015), 157-171. doi: 10.1007/s12190-014-0796-z. Google Scholar

[18]

H. P. Shi and Y. B. Zhang, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Taiwanese Journal of Mathematics, 20 (2016), 143-160. doi: 10.11650/tjm.20.2016.5844. Google Scholar

[19]

J. S. Yu and Z. M. Guo, On boundary value problems for a discrete generalized Emden-Fowler equation, Journal of Differential Equations, 231 (2006), 18-31. doi: 10.1016/j.jde.2006.08.011. Google Scholar

[20]

Q. Q. Zhang, Boundary value problems for forth order nonlinear $p$-Laplacian difference equations, Journal of Applied Mathematics, 2014 (2014), Article ID 343129, 6 pages. doi: 10.1155/2014/343129. Google Scholar

[21]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proceedings of the American Mathematical Society, 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7. Google Scholar

[22]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Communications on Pure and Applied Analysis, 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929. Google Scholar

[23]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions, Communications on Pure and Applied Analysis, 18 (2019), 425-434. doi: 10.3934/cpaa.2019021. Google Scholar

[24]

Z. Zhou and D. F. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Science China Mathematics, 58 (2015), 781-790. doi: 10.1007/s11425-014-4883-2. Google Scholar

[25]

Z. Zhou and M. T. Su, Boundary value problems for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Applied Mathematics Letters, 41 (2015), 7-11. doi: 10.1016/j.aml.2014.10.006. Google Scholar

[26]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, Journal of Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010. Google Scholar

[27]

Z. Zhou, J. S. Yu and Y. M. Chen, Periodic solutions for a 2$n$th-order nonlinear difference equation, Science China Mathematics, 53 (2010), 41-50. doi: 10.1007/s11425-009-0167-7. Google Scholar

[28]

Z. Zhou, J. S. Yu and Y. M. Chen, Homoclinic solutions in periodic difference equations with saturable nonlinearity, Science China Mathematics, 54 (2011), 83-93. doi: 10.1007/s11425-010-4101-9. Google Scholar

[1]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[2]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[3]

Abdelwahab Bensouilah, Sahbi Keraani. Smoothing property for the $ L^2 $-critical high-order NLS Ⅱ. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2961-2976. doi: 10.3934/dcds.2019123

[4]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[5]

Gyu Eun Lee. Local wellposedness for the critical nonlinear Schrödinger equation on $ \mathbb{T}^3 $. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2763-2783. doi: 10.3934/dcds.2019116

[6]

Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012

[7]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

[8]

Guoyuan Chen, Yong Liu, Juncheng Wei. Nondegeneracy of harmonic maps from $ {{\mathbb{R}}^{2}} $ to $ {{\mathbb{S}}^{2}} $. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 1-19. doi: 10.3934/dcds.2019228

[9]

Jaime Angulo Pava, César A. Hernández Melo. On stability properties of the Cubic-Quintic Schródinger equation with $\delta$-point interaction. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2093-2116. doi: 10.3934/cpaa.2019094

[10]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[11]

Phuong Le. Symmetry of singular solutions for a weighted Choquard equation involving the fractional $ p $-Laplacian. Communications on Pure & Applied Analysis, 2020, 19 (1) : 527-539. doi: 10.3934/cpaa.2020026

[12]

Abdelwahab Bensouilah, Van Duong Dinh, Mohamed Majdoub. Scattering in the weighted $ L^2 $-space for a 2D nonlinear Schrödinger equation with inhomogeneous exponential nonlinearity. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2735-2755. doi: 10.3934/cpaa.2019122

[13]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[14]

Erchuan Zhang, Lyle Noakes. Riemannian cubics and elastica in the manifold $ \operatorname{SPD}(n) $ of all $ n\times n $ symmetric positive-definite matrices. Journal of Geometric Mechanics, 2019, 11 (2) : 277-299. doi: 10.3934/jgm.2019015

[15]

Linlin Fu, Jiahao Xu. A new proof of continuity of Lyapunov exponents for a class of $ C^2 $ quasiperiodic Schrödinger cocycles without LDT. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2915-2931. doi: 10.3934/dcds.2019121

[16]

Florin Diacu, Shuqiang Zhu. Almost all 3-body relative equilibria on $ \mathbb S^2 $ and $ \mathbb H^2 $ are inclined. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-13. doi: 10.3934/dcdss.2020067

[17]

Qianying Xiao, Zuohuan Zheng. $C^1$ weak Palis conjecture for nonsingular flows. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1809-1832. doi: 10.3934/dcds.2018074

[18]

Ilwoo Cho, Palle Jorgense. Free probability on $ C^{*}$-algebras induced by hecke algebras over primes. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 2221-2252. doi: 10.3934/dcdss.2019143

[19]

Alexander Alekseenko, Jeffrey Limbacher. Evaluating high order discontinuous Galerkin discretization of the Boltzmann collision integral in $ \mathcal{O}(N^2) $ operations using the discrete fourier transform. Kinetic & Related Models, 2019, 12 (4) : 703-726. doi: 10.3934/krm.2019027

[20]

Sugata Gangopadhyay, Goutam Paul, Nishant Sinha, Pantelimon Stǎnicǎ. Generalized nonlinearity of $ S$-boxes. Advances in Mathematics of Communications, 2018, 12 (1) : 115-122. doi: 10.3934/amc.2018007

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (46)
  • HTML views (467)
  • Cited by (0)

Other articles
by authors

[Back to Top]